Generic name: Isometheptene mucate with dichloralphenazone and acetaminophen.
Other brand names: Amidrine, I.D.A., Iso-Acetazone, Isocom, Midchlor, Migrapap, Migratine, Migrazone, Migrend, Migrex, Misquin, Mitride.
Midrin is a combination analgesic/sedative/vascular headache suppressant. It causes blood vessels in the head to constrict or become narrower, and it relieves pain.
Quick Facts About Midrin
Used to treat tension headaches. Also used to treat vascular headaches such as migraines.
Take at the onset of headache. Do not take more than the dose prescribed.
- Usual adult dose: for migraine — 2 capsules at once, 1 capsule every hour until there is relief. Do not take more than 5 capsules in a 12-hour period. For tension headache — 1 or 2 capsules every 4 hours up to 8 capsules per day maximum.
- Usual child dose: not generally prescribed for children.
- Missed dose: take only as needed.
Midrin Side Effects
no specific information available. However, if you suspect an overdose, immediately seek medical attention.
Side effects: short period of dizziness, skin rash.
No known less common or rare Midrin side effects.
Inform your doctor before combining Midrin with:
acetaminophen-containing medications such as Tylenol; antihistamines such as Benadryl; central nervous system depressants such as Halcion, Valium, and Xanax. Do not take MAO inhibitor antidepressant medications (Nardil or Parnate) unless specifically instructed by your doctor.
Avoid alcohol while taking Midrin.
If pregnant, planning to become pregnant, or breastfeeding, inform your doctor.
No special precautions apply to seniors.
Not generally prescribed for children.
- Do not take if you have: glaucoma, severe kidney disease, high blood pressure, physical heart defect, or liver disease unless specifically instructed by your doctor.
- Midrin does not prevent headaches.
- Use with caution if you have any abnormal condition of blood vessels outside the heart, or have recently had a heart attack or stroke.
HealthSurvey.org provides accurate and independent information prescription pills, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. If you have questions about dosage, or Midrin side effects, please contact your healthcare provider.